Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 79, NWS Fort Worth, TX

September 12, 2000Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 1:45 PM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 12, 2000, 1:45 PM CDT (18:45 UTC)
Expired
Sep 12, 2000, 4:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 121844
FFWFWD
TXC257-122145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CDT

* AT 145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER THE NORTHWESTERN TWO THIRDS OF KAUFMAN COUNTY.
  THE RAIN WAS MOVING SOUTHEAST SLOWLY.  STREET FLOODING HAS BEEN
  REPORT IN TERRELL.

* LOCATIONS IN THE WARNING INCLUDE KEMP...KAUFMAN...FORNEY AND
  CRANDALL.

LAT...LON 3279 9650 3241 9649 3238 9608 3283 9610

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 11:50 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 12, 11:50 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT TUE SEP 12 2000

AIRMASS IS VERY UNSTABLE THIS MORNING. A LINE OF THUNDERSTORMS THAT
DEVELOPED WEST OF THE METROPLEX HAD MOVED VERY LITTLE. DOPPLER
RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN IN WEST COOKE AND EAST
MONTAGUE COUNTIES PROMPTED A FLASH FLOOD WARNING FOR THAT AREA.
THAT SAME LINE OF STORMS ALSO PRODUCED HEAVY RAIN IN EAST WISE
COUNTY. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS
AFTERNOON...GENERALLY EAST OF A BOWIE...LAMPASAS LINE AS COLD FRONT
MOVES INTO THE REGION. HAVE UPDATED FORECAST TO REFLECT SAME.

NOT EVERYBODY WILL GET WET AND THERE REMAINS A POSSIBILITY THAT DFW
COULD BE PASSED BY WITH THE RAIN. BUT WHAT RAIN THERE IS...IS
GRATEFULLY WELCOMED BY MOST FOLKS.  82

.FTW...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:41 PM CDTSevere Thunderstorm WarningFWDPalo Pinto64 min
Sep 12, 10:00 AM CDTFlash Flood WarningFWDCooke, Montague4 hr
Sep 12, 11:23 AM CDTFlash Flood WarningFWDWise3 hr
Sep 12, 1:15 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Sep 12, 1:25 PM CDTSevere Thunderstorm WarningFWDHill50 min
Sep 12, 1:30 PM CDTSevere Thunderstorm WarningFWDKaufman60 min
Sep 12, 3:13 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min
Sep 12, 3:24 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.